Try it
Psychiatry · Psychiatric emergencies
Sample itemWhat syndrome can follow abrupt cessation of benzodiazepines after long-term use?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
B. Withdrawal with anxiety, seizures, and delirium risk
Long-term benzodiazepine use can lead to dependence; abrupt discontinuation may cause severe anxiety, insomnia, seizures, or delirium.
Option by option
A. Serotonin syndrome
Serotonin syndrome is serotonergic excess.
B. Withdrawal with anxiety, seizures, and delirium risk (correct)
Correct: abrupt withdrawal can be dangerous.
C. Cholinergic crisis
Cholinergic crisis has excess secretions.
D. Neuroleptic malignant syndrome
NMS follows dopamine blockade.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- Psychiatric emergenciesWhat is the safest response to escalating agitation with risk of violence?
- Psychiatric emergenciesWhat is the immediate priority when a patient expresses active suicidal intent with a pl…
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- Psychotic disordersWhich of the following is a Schneiderian first-rank symptom of schizophrenia?